Jump to content


Photo

Numbness and tingling in my foot(right foot)


  • Please log in to reply
6 replies to this topic

#1 Jerry.s

Jerry.s

    Advanced Member

  • Members
  • PipPipPip
  • 128 posts

Posted 02 November 2014 - 06:08 PM

Hello everyone

 

 

I know I ask a lot of questions but its sunday and I my Nurse line says for emergencies only and I am not sure this is anything but a side a effect from gleevec..  i have been getting a little numbness and cramps in my feet, should I worry about it.  

 

Other side effects that have come and gone away are bone pain rib pain and neck pain.  

 

I still have a little stomach discomfort and some muscle twitching, my carpal Tunnel has gotten worst and now i wear a brace.

 

 



#2 Marnie

Marnie

    Advanced Member

  • Members
  • PipPipPip
  • 396 posts

Posted 02 November 2014 - 06:43 PM

When I was on Gleevec I had extremely severe cramps in my feet and hands.  Mostly it was the right foot and the left hand.  I found that if I caught the cramp early and massaged it, it wouldn't be as severe.  But mostly they were pretty awful.  Especially if it happened while riding the motorcycle.

 

Good luck!

Marnie



#3 Jerry.s

Jerry.s

    Advanced Member

  • Members
  • PipPipPip
  • 128 posts

Posted 02 November 2014 - 06:51 PM

What are you on now Marnie? Did u switch because of the side affects ?

#4 Marnie

Marnie

    Advanced Member

  • Members
  • PipPipPip
  • 396 posts

Posted 02 November 2014 - 07:59 PM

I'm on 50 mg Sprycel.  I switched from 400 mg Gleevec because I had suboptimal response with Gleevec (my PCR moved down very slowly and then plateaued), and also because I got tired of the g.i. side effects.  They weren't debilitating, but they were starting to be a problem.  As a teacher, I didn't have the option of running to a restroom when the Gleevec side-effects hit.  And also, the hand/foot cramps were really bad and a couple of times occurred at really bad moments. . .once while on a dirt bike doing a fairly difficult trail up a rocky slope. . .my hand locked up in a weird position and I couldn't manipulate the motorcycle clutch.  Not good. 

 

I started on 100 mg Sprycel and my PCR numbers immediately dropped significantly, and I finally reached PCRU.  However, after about 2.5 years (I think) on Sprycel, I started having pleural effusion problems.  Had my lung drained twice. . .the first time nearly 2 liters of fluid, and the most recent just over 1 liter.  I was off Sprycel for a bit over a month after the last pleural effusion, and now my PCR is back up, and I'm anxious to see how quickly it will drop back down to PCRU (knock wood).  I'm hoping that 50 mg will be the magic number that keeps my PCR near or at 0.000, and yet doesn't cause pleural effusions.  I think it may be a delicate balance for me.  However, I feel pretty comfortable with the thought of being near, rather than AT zero. And I also don't have a problem with getting my lungs drained every once in awhile, if need be.  It's not that bad a procedure.  I do think that I will never be one of those people who can go off TKIs.  I was off for a bit over a month, and went from zero to .18, which is a bummer.

 

Had I had better results with Gleevec, I would have preferred to stay on it, and eventually tried lower dose. . .but it just wasn't doing the trick for me.

 

Oh yeah. . .I also had REALLY bad restless leg syndrome at night while on Gleevec, and now don't have a problem with it at all.



#5 Marnie

Marnie

    Advanced Member

  • Members
  • PipPipPip
  • 396 posts

Posted 02 November 2014 - 08:03 PM

Actually.. .interesting that you mentioned carpal tunnel.  I had never had any problem with it, but this summer, while on a motorcycle tour, I had a severe problem with it.  My hands and arms would go tingly and totally numb.  Happened while riding and also really badly at night, while sleeping in the tent.  There were times when we wouldn't have to stop the bikes so I could massage my hands back to life. 

 

I looked online for exercises and that took care of it.  Don't know if it was related to the motorcycle or the TKI, or neither.  But it was a huge problem for me this summer.  Now it seems to have cleared up.



#6 Jerry.s

Jerry.s

    Advanced Member

  • Members
  • PipPipPip
  • 128 posts

Posted 02 November 2014 - 08:52 PM

I did have two nights of the restless legs but I haven't in a few weeks" knock on wood" My brace has really helped , I only wear it while sleeping and most of the times helps me all day . I never really had an issue with it until I started gleevec . Thanks for your feed back Marnie

#7 PhilB

PhilB

    Advanced Member

  • Members
  • PipPipPip
  • 130 posts

Posted 03 November 2014 - 02:09 AM

Gleevec cramps are a pretty common side effect  - I had plenty in the early days, but happily much less frequent / severe now.  Many people used to swear by tonic water as a good treatment for these cramps.  Several others took that as an excellent excuse to break out the gin. ;)






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users